MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000GSA
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.Additional h6 health effect- impact code: non-serious injury/illness/impairment.
 
Event or Problem Description
Edwards received notification of a pascal in mitral position where an implant was attempted but aborted because the physician decided to remove the implant when echocardiographic evidence of air bubbles were present.The patient was stable throughout the procedure in spite of the operator's concerns about the echocardiographic evidence of air bubbles in the left atrium while steering the implant to the mitral valve.The physician decided to bailout the implant before leaflet capture was attempted.The procedure was completed successfully with a reduction in mr from severe to mild.Per internal imaging review of intraprocedural tee imaging, there appears to be small mobile air bubbles emerging from the gs (guide sheath) tip when first visualized across the intra-atrial septum.In subsequent imaging, air is no longer observed.At the time of implant release of both of the pascal devices, air introduction occurred.Small mobile air bubbles were also observed during release of the implants.The bubbles were observed in the left atrium, left ventricle and the aorta.The source of bubbles appears to be at the junction of the proximal portion of the implant and the distal portion of the implant catheter.In subsequent imaging, air is no longer observed.There were no recorded ekg changes during any of the time points, or changes in heart rate/rhythm.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, d4, g3, g6, h2, h4, h6 and h11 additional h6 type of investigation codes: analysis of images and labelling review the complaint for device not completely de-aired during flushing and preparation was confirmed with objective evidence based on evaluation of returned imaging.Evaluation of returned imaging confirmed the presence of air during use of the gs and is during the procedure, however, no device issues related to the event could be identified.A dhr review of the lot in question revealed no non-nonconformances related to the event.Evaluation of the returned implant system revealed no defects, damage, or leaks.Since no edwards defect was identified, corrective or preventative actions are not required.Potential root causes for the presence of air may include: - omission of a flushing/de-airing step - improper stopcock/syringe technique - air from an alternative non-pascal device, fluid line, or procedural step however, a true root case is unable to be determined.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key22074080
Report Number2015691-2025-04059
Device Sequence Number9363426
Product Code NKM
UDI-Device Identifier00690103216967
UDI-Public(01)00690103216967(07)251031
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number20000GSA
Device Lot Number66063492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale